Hi, I don´t know much on this topic, but this questions was already made before:
Maybe one of the guys that answered it can help you.
I wish I could help you with this one.
The only experience I can relate is about when I had decompensated cirrhosis.
The ascites showed up while I was swimming a lot in the ocean. None of my doctors thought the salt water would affect my ascites, even when they put me on a low salt diet. They were wrong. If I got in the ocean, my belly swelled up. Our skin is porous and it does absorb. That is my observation. Obviously it's not as potent as taking something orally but it still can affect you.
This would be my concern about the topical ointment you're using.
Since your hepatologist thinks it's fine, maybe doing what you're doing, using it in the smallest amounts and only when needed, would be fine.
Funny thing, on my first tx in 2003 my GI was adamant about taking Tylanol. No acetaminophen.
Today, my same GI says ok for the tylanol. He is more relaxed, more experienced. Maybe the warning is standard like acetaminophen was in the day?
Got to say the nasty.......What about the roid tx?
I used to love Volteran but it strung when I applied it. I use the 5% Ibuleve gel on my hands and knees. I have been buying it on eBay.UK for years. I was stunned when I moved back to the states and no one had ever heard of it. Products like Deep Heat (Mentholatum) smell good and the heating sensation feels OK for about five minutes but I never (ever) experienced functional relief with concoctions like that.
(The gel & the mousse are great: don't hassle with the spray)
Plus there are some other places that sell it.
After reading all the warnings I was also VERY concerned about Voltaren gel (I got the !%).
I also started with a very small amount for shoulder pain and only during strenuous use (such as taking a full bath with a fear of my shoulder giving out while I tried to get in and out of the bath...).
But Boy! some of those warnings were pretty scary - like internal bleeding in the elderly!!! WTF!!!
I do keep it on my shelf for stock-when needed (but really hope that my condition doesnt get worse and I wont need anything.
Best of luck,
I wish I could help but I have never used the product. When I drank, and I was never a big drinker, but when I had over 2 beers or glasses of wine, which was overdoing for me, I could feel the sluggishness the next morning -- I would not call it a hangover, but a foggy feeling. I attributed it to my liver not being able to process the toxins. Is it possible that you can observe how you feel the day after you have used the voraten gel? Perhaps you can gauge how much you can use it.
I am glad you are so close to completion and get these drugs out of your system.
Note to OH -- I find that very interesting about your swimming in the ocean and the salts coming thru the pores. There is a new place in my town that offers a salt wellness therapy. I guess the room is filled with salt and you breathe in the salt airs and it is healing. I was curious about it because I know salt does heal wounds, but I guess I won't be trying that!